Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Aug 12, 2025, 9:32 PM EDT for Catoosa County, Georgia; Hamilton County, Tennessee. It took effect at Aug 13, 2025, 3:49 AM EDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2025, 9:32 PM EDT (01:32 UTC)
- In effect from
- Aug 13, 2025, 3:49 AM EDT
- Expired
- Aug 14, 2025, 3:06 PM EDT
- In force
- 35 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 19.23 ft at Aug 13, 2025, 4:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
096
WGUS44 KMRX 130132
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
932 PM EDT Tue Aug 12 2025
...The National Weather Service in Morristown TN has issued a Flood
Warning for the following rivers in Tennessee...Georgia...
South Chickamauga Creek Near Chickamauga TN affecting Hamilton
and Catoosa Counties.
For the South Chickamauga...including Chickamauga TN...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 1015 AM EDT.
&&
GAC047-TNC065-131415-
/O.NEW.KMRX.FL.W.0021.250813T0749Z-250814T1906Z/
/CHKT1.1.ER.250813T0749Z.250814T0000Z.250814T1305Z.NO/
932 PM EDT Tue Aug 12 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...South Chickamauga Creek near Chickamauga TN.
* WHEN...From late tonight to Thursday afternoon.
* IMPACTS...At 18.0 feet, Water begins to cross Mack Smith Road in
Catoosa County, Georgia. Flooding begins at golf courses near the
confluence of South and West Chickamauga Creeks. West Chickamauga
Creek begins to overflow its banks, as well.
At 19.0 feet, Water across Mack Smith Road begins to impede
traffic. West Chickamauga Creek overflows its banks near the
Georgia state line and inundates several roads and properties in
the area.
At 20.0 feet, Mack Smith Road is closed. Water crosses Lovell
Field Loop, the access road around the north end of the airport
runway.
At 21.0 feet, Mack Smith Road and Lovell Field Loop become
impassable. Water begins to come onto Airport Road, just north of
the terminal complex. West Chickamauga Creek increases to near a
half mile wide in places, becoming hazardous to adjacent travel in
East Ridge.
At 22.0 feet, Airport Road is closed to traffic. A couple of homes
are slightly flooded near intersection of Mack Smith Road and May
Street. Flooding becomes extensive around the north end of the
airport.
At 23.0 feet, Evacuations begin in some of the low lying areas
around Spring Creek in the East Ridge area.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Tuesday the stage was 14.7 feet.
- Bankfull stage is 18.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 21.5 feet tomorrow evening. It
will then fall below flood stage late Thursday morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3509 8528 3511 8521 3497 8513 3497 8522
$$
SRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Aug 12, 7:07 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 7:07 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Morristown TN 707 PM EDT Tue Aug 12 2025 ...New AVIATION... .DISCUSSION... Issued at 141 PM EDT Tue Aug 12 2025 Key Messages: 1. Heavy rainfall, high rainfall rates, and localized flash flooding are possible from this afternoon through Wednesday. 2. Scattered to widespread showers and embedded storms. 3. Reduced coverage of storms for the latter half of the week through early next week. Return to hot and muggy conditions as well with heat indices increasing to mid 90s to near 100 degrees across much of the Tennessee and Sequatchie valleys. Discussion: ...Localized Excessive Rainfall and Flash Flooding Possible from this Afternoon through Wednesday... A tropical wave across the northern Gulf and southwest flow into the Tennessee valley and southern Appalachians will pull abundant tropical moisture into the region. Ensemble and deterministic models show PWs increasing to 2.1 to possibly 2.3 inches which is 2-3 standard deviations above normal or 99th percentile. There is also weak 850mb moisture transport. A series of weak vorts/shear axis will move north into the periphery of the ridge into the Appalachians enhancing convection. Also, local terrain will also focus potential of enhanced rainfall. The REFS and HREF are in agreement with the potential of locally heavy rainfall and flash flooding. Ensemble mean has a more defined 3"+ in localized areas. On the fence for issuing a flash flood watch. Would feel much more confident to issue a watch is a boundary was evident across the region focusing the convection. Held off issuing a watch given collaboration with the surrounding WFOs but will send out DSS briefing and SPS highlighting the threat. Besides the potential of heavy rains, plenty of tropical moisture will keep sky mostly cloudy and keep temperatures below normal through mid-week. For Thursday, upper trough will move into the area and weaken. Scattered showers and thunderstorms will be expected with the main concern being localized flash flooding. For Friday into early next week, ensemble cluster analysis shows increasing heights with upper ridge building into the mid-section of the nation. End result will be decreasing chances of mainly afternoon and early evening storms. Most of the convection will be confined to the higher terrain, especially far east Tennessee mountains and southwest North Carolina which is farther away from upper ridge axis. Also temperatures will increase with highs in the lower and middle 90s and heat indices of 95 to 100 over much of the Tennessee and Sequatchie valleys. && .AVIATION... (00Z TAFS) Issued at 700 PM EDT Tue Aug 12 2025 Showers and storms that are causing ongoing flooding in the Chattanooga area continue to be the main aviation impact with IFR/LIFR likely for at least the next hour or two. Once these storms likely decrease, improvements to MVFR are expected, but periods of IFR may return overnight into the morning hours due to fog. The other terminals will likely remain VFR for the next several hours with reductions to MVFR late tonight into the early morning hours. Additional showers and storms are likely again during the day tomorrow with MVFR to VFR. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 86 72 89 / 70 70 40 50 Knoxville McGhee Tyson Airport, TN 72 86 72 88 / 60 70 50 40 Oak Ridge, TN 72 85 71 88 / 70 70 50 40 Tri Cities Airport, TN 69 83 69 84 / 80 70 60 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...DH AVIATION...BW
Hazardous weather outlook, Aug 12, 1:45 PM EDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 145 PM EDT Tue Aug 12 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 145 PM EDT Tue Aug 12 2025 /1245 PM CDT Tue Aug 12 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Heavy rainfall rates and localized flooding will be possible this afternoon and into the overnight hours. Training of storms across the same areas could lead to flash flooding of streams, flooding of low-lying areas, and roadway flooding. Be especially alert for the potential of flash flooding during the night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Heavy rainfall rates and localized flooding will be possible Wednesday especially during the morning hours. Training of storms across the same areas could lead to flash flooding of streams, flooding of low-lying areas, and roadway flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time but any detailed reports of flooding are appreciated.
In the hours before
Local storm report, Aug 12, 7:26 PM EDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
726 PM EDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Flash Flood 5 S Chattanooga 35.00N 85.24W
08/12/2025 Hamilton TN Broadcast Media
Social media photos of street flooding along
Ringgold Road in multiple locations.
&&
NAWLocal storm report, Aug 12, 7:27 PM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
727 PM EDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Flash Flood 5 SSE Chattanooga 35.01N 85.23W
08/12/2025 Hamilton TN Dept of Highways
TDOT Smartway camera photos show Interstate
24 at McBrien Road with significant
flooding. Vehicles that entered the
floodwater in the recent half hour have been
abandoned, with drivers crossing the
interstate divider and being helped to
higher ground.
&&
NAWLocal storm report, Aug 12, 8:28 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
828 PM EDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Flash Flood 3 NW East Brainerd 35.04N 85.15W
08/12/2025 Hamilton TN Trained Spotter
Standing water estimated at 3ft with water
going over the hood of a truck.
&&
NAWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:43 AM EDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 11 hr |
| Aug 13, 8:07 AM EDT | Flash Flood Warning | MRX | Marion | 5 hr |
| Aug 13, 9:50 AM EDT | Flash Flood Warning | MRX | Carter, Johnson, Sullivan | 4 hr |
| Aug 13, 9:52 AM EDT | Flash Flood Warning | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Roane and 1 more | 3 hr |
| Aug 13, 11:33 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, Marion | 2 hr |
| Aug 13, 12:03 PM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hamblen, Hawkins, Sullivan, Unicoi and 1 more | 3 hr |
| Aug 13, 1:21 PM EDT | Areal Flood Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 106 min |
Nearby
River Flood Warnings in Georgia, 2025River Flood Warnings in Tennessee, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.